Zoloft has always treated me well whenever I’ve needed anti-depressants. I usually don’t get weird side effects from it. But most importantly, it works really well.
But since my doctor increased the dosage in the spring, my appetite has slowly increased to the point where I feel hungry all the time. I even have gained some weight, which is frustrating considering the hard work I’ve done to lose weight. And that’s counterproductive in helping my mental health because all it does is frustrate me.
I mentioned it to my doctor two months ago, and she said we needed to monitor and see where I was at my next appointment. That was last Thursday. I expressed my concern again and how I actually have gained some weight now.
So after some discussion we decided to lower my Zoloft dosage slightly and add another anti-depressant: Wellbutrin. I’ve never taken it, so we talked about it at length. I was warned Wellbutrin can be an “energizer” so I could feel a little hyper. I was given the warning since part of my problems include anxiety. But, I was told, it should level out once my body got used to the medicine.
Today was the first day of the new medication mix. Right now I feel like I’ve had 80 cups of coffee. I don’t feel anxious or even jittery. I just feel amped up, but it’s also hard to focus. It’s just like how I would feel when I drank coffee (I gave it up for assorted reasons). Eating a little something (like a banana or some crackers) seems to help me.
I am praying I’ll be able to sleep tonight. And I’m also praying this is a short-term effect.
I’m also curious about other people’s experiences with Wellbutrin since this is new to me. Please share your thoughts in the comments or you can send me a note at firstname.lastname@example.org if you want it to be private.